Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 05:01:09 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636521
  • Total Topics: 48312
  • Online Today: 168
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 126
Total: 129

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I'm worried about Lipodystrophy  (Read 1909 times)

0 Members and 1 Guest are viewing this topic.

Offline motobuchi

  • Member
  • Posts: 11
I'm worried about Lipodystrophy
« on: April 23, 2012, 10:15:40 AM »
Hey all,

I've been researching lypodystrophy a lot as its a side effect of the drugs I am on.  Prezista/Norvir/Truvada.  My CD4 count is 48 and my viral load is 750k.  I'm so worried that I'll have to deal with lypodystrophy on top of everything else.   While my doctor says that it IS a side effect of the drugs, I'm fearing he's not telling me how common so he doesn't skew my hopes for some reason.

So I figured I'd ask on this board.  Anyone have to deal with this yet on a similar treatment regimen?  Is there a way to make sure this doesn't happen?

I'm 25, 5'9 and 133 lbs.  I've gained 2 pounds since my last visit as well, but I've also started working out more which could explain the slight weight gain.  Tho my stomach looks SLIGHTLY bigger - which might also just be paranoia.

Anyone have any advice or experience with this?

Thanks so much.

Offline survivor703

  • Member
  • Posts: 104
Re: I'm worried about Lipodystrophy
« Reply #1 on: April 27, 2012, 02:44:40 PM »
your stomach being slightly bigger is paranoia. The onset of lypodostrophy is not a quick thing from what I've seen in research. Also, one of the things that reduces the chances of getting it is, guess what, -- EXERCISE. So you should be fine. No worries. 
02/14/2012 Diagnosed (Happy valentines day)
02/15/2012 CD4 502 21%, VL 69,134
04/10/2012 CD4 607 22%, VL 60,893
10/08/2012 CD4 615 15%, VL 155,981
03/01/2014 CD4 340 17%  VL 65,689
05/05/2014 1:18PM EST Started Truvada + Tivicay
06/03/2014 CD4 620 20% VL 30 (almost UD!)
Next Labs 08/2014

Offline buginme2

  • Member
  • Posts: 2,837
Re: I'm worried about Lipodystrophy
« Reply #2 on: April 27, 2012, 03:41:35 PM »
Lipo issues were mainly caused by some older drugs that are rarely used anymore (ie azt, crixivan, zerit etc).  The regimen you are on of Prezista, norvir, truvada has a low rate of causing these problems.

That said, you may gain some weight the first year of starting meds.  Your body has been fighting an infection, and losing, as evidence of your cd4 count and viral load.  Its not uncommon to gain weight as you begin to regain some health and your body stops fighting so hard.  I gained 20 pounds in 6 months when I started meds.


Also this is important >>>gaining weight is not lypodystrophy<<<

Looking back. I look much better now than before I started meds.  Seeing that you are 5'9 and 135llbs you could probably stand to put on a few.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.